Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Forum Mathematicum

Managing Editor: Bruinier, Jan Hendrik

Ed. by Cohen, Frederick R. / Droste, Manfred / Darmon, Henri / Duzaar, Frank / Echterhoff, Siegfried / Gordina, Maria / Neeb, Karl-Hermann / Shahidi, Freydoon / Sogge, Christopher D. / Takayama, Shigeharu / Wienhard, Anna


IMPACT FACTOR 2018: 0.867

CiteScore 2018: 0.71

SCImago Journal Rank (SJR) 2018: 0.898
Source Normalized Impact per Paper (SNIP) 2018: 0.964

Mathematical Citation Quotient (MCQ) 2018: 0.71

Online
ISSN
1435-5337
See all formats and pricing
More options …
Volume 30, Issue 3

Issues

Period relations for cusp forms of GSp4

Harald GrobnerORCID iD: http://orcid.org/0000-0002-9400-6221 / Ronnie Sebastian
Published Online: 2017-08-15 | DOI: https://doi.org/10.1515/forum-2017-0005

Abstract

Let F be a totally real number field and let π be a cuspidal automorphic representation of GSp4(𝔸F), which contributes irreducibly to coherent cohomology. If π has a Bessel model, we may attach a period p(π) to this datum. In the present paper, which is Part I in a series of two, we establish a relation of these Bessel periods p(π) and all of their twists p(πξ) under arbitrary algebraic Hecke characters ξ. In the appendix, we show that (𝔤,K)-cohomological cusp forms of GSp4(𝔸F) all qualify to be of the above type – providing a large source of examples. We expect that these period relations for GSp4(𝔸F) will allow a conceptual, fine treatment of rationality relations of special values of the spin L-function, which we hope to report on in Part II of this paper.

Keywords: Period relations; cuspidal automorphic representations; coherent cohomology

MSC 2010: 11F67; 11F41; 11F70; 11F75; 22E55

References

  • [1]

    M. Asgari and F. Shahidi, Generic transfer from GSp(4) to GL(4), Compos. Math. 142 (2006), no. 3, 541–550. Google Scholar

  • [2]

    D. Blasius, Period relations and critical values of L-functions, Pacific J. Math. (1997), Special Issue, 53–83, Google Scholar

  • [3]

    A. Borel and W. Casselman, L2-cohomology of locally symmetric manifolds of finite volume, Duke Math. J. 50 (1983), no. 3, 625–647. Google Scholar

  • [4]

    A. Borel and N. Wallach, Continuous Cohomology, Discrete Subgroups, and Representations of Reductive Groups, 2nd ed., Math. Surveys Monogr. 67, American Mathematical Society, Providence, 2000. Google Scholar

  • [5]

    P. Deligne, Travaux de Shimura, Séminare Bourbaki 13 (1970/71), no. 389, 123–165. Google Scholar

  • [6]

    P. Deligne, Valeurs de fonctions L et périodes d’intégrales, Automorphic Forms, Representations and L-Functions (Corvallis 1977), Proc. Sympos. Pure Math. 33 Part 2, American Mathematical Society, Providence (1979), 313–346. Google Scholar

  • [7]

    M. Furusawa, On L-functions for GSp(4)×GL(2) and their special values, J. Reine Angew. Math. 438 (1993), 187–218. Google Scholar

  • [8]

    R. Godement, Notes on Jacquet–Langlands’ theory, Matematika 18 (1974), no. 3, 3–45. Google Scholar

  • [9]

    H. Grobner and M. Harris, Whittaker periods, motivic periods, and special values of tensor product L-functions, J. Inst. Math. Jussieu 15 (2016), no. 4, 711–769. Web of ScienceCrossrefGoogle Scholar

  • [10]

    H. Grobner and A. Raghuram, On the arithmetic of Shalika models and the critical values of L-functions for GL2n, Amer. J. Math. 136 (2014), no. 3, 675–728. Google Scholar

  • [11]

    G. Harder, General aspects in the theory of modular symbols, Séminaire de Théorie des Nombres (Paris 1981/82), Progr. Math. 38, Springer, Boston (1983), 73–88. Google Scholar

  • [12]

    M. Harris, Arithmetic vector bundles and automorphic forms on Shimura varieties. I, Invent. Math. 82 (1985), no. 1, 151–189. CrossrefGoogle Scholar

  • [13]

    M. Harris, Automorphic forms of ¯-cohomology type as coherent cohomology classes, J. Differential Geom. 32 (1990), no. 1, 1–63. Google Scholar

  • [14]

    M. Harris, L-functions and periods of polarized regular motives, J. Reine Angew. Math. 483 (1997), 75–161. Google Scholar

  • [15]

    M. Harris, Occult period invariants and critical values of the degree four L-function of GSp(4), Contributions to Automorphic Forms, Geometry, and Number Theory, Johns Hopkins University Press, Baltimore (2004), 331–354. Google Scholar

  • [16]

    T. Ikeda and S. Yamana, On the lifting of Hilbert cusp forms to Hilber–Siegel cusp forms, preprint (2015), https://arxiv.org/abs/1512.08878.

  • [17]

    M. Kontsevich and D. Zagier, Periods, Mathematics Unlimited—2001 and Beyond, Springer, Berlin (2001), 771–808. Google Scholar

  • [18]

    B. Kostant, Lie algebra cohomology and the generalized Borel–Weil theorem, Ann. of Math. (2) 74 (1961), 329–387. CrossrefGoogle Scholar

  • [19]

    J. Mahnkopf, Cohomology of arithmetic groups, parabolic subgroups and the special values of L-functions on GLn, J. Inst. Math. Jussieu 4 (2005), no. 4, 553–637. Google Scholar

  • [20]

    K. Okamoto and H. Ozeki, On square-integrable ¯-cohomology spaces attached to hermitian symmetric spaces, Osaka J. Math. 4 (1967), 95–110. Google Scholar

  • [21]

    A. A. Panchishkin, Motives over totally real fields and p-adic L-functions, Ann. Inst. Fourier (Grenoble) 44 (1994), no. 4, 989–1023. CrossrefGoogle Scholar

  • [22]

    I. I. Piatetski-Shapiro, L-functions for GSp4, Pacific J. Math. (1997), no. Special Issue, 259–275. Google Scholar

  • [23]

    D. Prasad and R. Takloo-Bighash, Bessel models for GSp(4), J. Reine Angew. Math. 655 (2011), 189–243. Google Scholar

  • [24]

    A. Raghuram and F. Shahidi, On certain period relations for cusp forms on GLn, Int. Math. Res. Not. IMRN 2008 (2008), Article ID rnn 077. Google Scholar

  • [25]

    D. A. Vogan, Jr. and G. J. Zuckerman, Unitary representations with nonzero cohomology, Compos. Math. 53 (1984), no. 1, 51–90. Google Scholar

  • [26]

    J.-L. Waldspurger, Quelques propriétés arithmétiques de certaines formes automorphes sur GL(2), Compos. Math. 54 (1985), no. 2, 121–171. Google Scholar

  • [27]

    A. Weil, Basic Number Theory, Grundlehren Math. Wiss. 144, Springer, New York, 1967. Google Scholar

About the article


Received: 2017-01-10

Revised: 2017-07-15

Published Online: 2017-08-15

Published in Print: 2018-05-01


The first author is supported by the Austrian Science Fund (FWF), START-prize Y966-N35 and stand-alone-research project P 25974-N25. The second author was partly supported by a DST INSPIRE grant.


Citation Information: Forum Mathematicum, Volume 30, Issue 3, Pages 581–598, ISSN (Online) 1435-5337, ISSN (Print) 0933-7741, DOI: https://doi.org/10.1515/forum-2017-0005.

Export Citation

© 2018 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Comments (0)

Please log in or register to comment.
Log in